MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-07-37-135
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code HIV, Human Immunodeficiency Virus (2197)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the visi-pro balloon-expandable biliary stent system was received for evaluation.No ancillary devices or cine images from the procedure were received.The visi-pro system was received with sanguine residue noted on the balloon chamber and stent.The stent was still crimped to the balloon chamber.The balloon chamber was in a pre-inflation profile.Under magnification it was noted that several of the distal struts of the stent were bent proximal over the stent.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a visipro device with a 6fr sheath and 0.035 guidewire for the treatment of a calcified lesion in the right external iliac artery.The aorta was reported to be tortuous.Access was in the left auxillary artery.The lesion exhibited severe atherosclerosis.Severe occlusion was reported in the right common artery.No damage was noted to package.The device was prepared per ifu with no issues noted.No embolic protection was used.The device did not pass through a previously deployed stent.It was reported the device was unable to cross the lesion.The device was removed and a 5x100 evercross balloon was used to complete the procedure.No patient injury was reported.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7435841
Report Number2183870-2018-00234
Device Sequence Number16202658
Product Code FGE
UDI-Device Identifier00821684036433
UDI-Public00821684036433
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2019
Device Catalogue NumberPXB35-07-37-135
Device Lot NumberA291879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2018
Initial Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR